Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Bulletin of the American Mathematical Society
Bulletin of the American Mathematical Society
ISSN 1088-9485(online) ISSN 0273-0979(print)

 

How many rational points does a random curve have?


Author: Wei Ho
Journal: Bull. Amer. Math. Soc. 51 (2014), 27-52
MSC (2010): Primary 11G05, 14H52; Secondary 11G30, 14H25
Published electronically: September 30, 2013
Previous version: Original version posted September 18, 2013
Corrected version: Current version corrects publisher's error in rendering author's corrections.
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A large part of modern arithmetic geometry is dedicated to or motivated by the study of rational points on varieties. For an elliptic curve over $ {\mathbb{Q}}$, the set of rational points forms a finitely generated abelian group. The ranks of these groups, when ranging over all elliptic curves, are conjectured to be evenly distributed between rank 0 and rank $ 1$, with higher ranks being negligible. We will describe these conjectures and discuss some results on bounds for average rank, highlighting recent work of Bhargava and Shankar.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (2010): 11G05, 14H52, 11G30, 14H25

Retrieve articles in all journals with MSC (2010): 11G05, 14H52, 11G30, 14H25


Additional Information

Wei Ho
Affiliation: Department of Mathematics, Columbia University, New York, New York 10027
Email: who@math.columbia.edu

DOI: http://dx.doi.org/10.1090/S0273-0979-2013-01433-2
PII: S 0273-0979(2013)01433-2
Received by editor(s): May 23, 2013
Published electronically: September 30, 2013
Article copyright: © Copyright 2013 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.